Maine, 2013Flood in Maine, July 2 to 3, 2013
July 2 to 3, 2013 · NWS GYX · 1 event in 1 county or zone
Heavy rain during a 48-hour period caused minor flooding along the Kennebec River in Skowhegan.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain during a 48-hour period caused minor flooding along the Kennebec River in Skowhegan.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 2, 4:06 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 2, 4:06 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
506 PM EDT TUE JUL 2 2013
.SYNOPSIS...
A STALLED FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE REGION
THROUGH TONIGHT. THE FRONT WILL GRADUALLY WASH OUT ON WEDNESDAY AS
HIGH PRESSURE BUILDS IN FROM THE SOUTHEAST. HIGH PRESSURE WILL
REMAIN ANCHORED OFF THE MID ATLANTIC COAST THROUGH THE WEEKEND
WITH SUMMERTIME CONDITIONS EXPECTED THURSDAY THROUGH EARLY NEXT
WEEK.
&&
.NEAR TERM /TONIGHT/...
5PM UPDATE... HAVE ADJUSTED POP AND TEMPERATURE FIELDS TO REFLECT
CURRENT TRENDS AND THINKING. GREATEST CHANCE OF RAIN IS IN THE
WESTERN AREAS WHERE THE SURFACE FRONT HAS NOT QUITE MADE IT PAST
THE MOUNTAINS. DEW POINTS IN THIS AREA REMAIN IN THE 70S... WHILE
AREAS TO THE EAST HAVE SEEN TEMPERATURES AND DEW POINTS DROP INTO
THE LOW 60S OR UPPER 50S. SHOWERS AND AN ISOLATED THUNDERSTORM OR
TWO THAT DO FORM IN THE SOUTHWEST AND OVER VERMONT/NEW YORK WILL
BE PUSHED EASTWARD ON THE MID/UPPER LEVEL FLOW AND THUS SOME POPS
WERE INCLUDED FOR THE CENTRAL AND NORTHERN AREAS OF MAINE. THE
HEAVY RAIN THREAT CONTINUES TO BE TO THE SOUTH AND WEST OF THE
FRONTAL BOUNDARY. MAY HAVE TO CONSIDER A DENSE FOG ADVISORY IF FOG
DEVELOPS OVER A WIDESPREAD AREA EARLY THIS EVENING.
PREVIOUS DISCUSSION...
FORECAST PROBLEM FOR THIS EVENING IS CONTINUED HEAVY RAIN
POTENTIAL. SURFACE FRONT HAS MOVED INTO NEW HAMPSHIRE AND HAS PASSED
THROUGH CONCORD BETWEEN NOON AND 1PM. CONVECTION IS FIRING IN THE
WARM SECTOR AND MOVING NORTHEAST. PWATS ARE VERY HIGH SOUTH OF THE
FRONT AND ANY OF THESE SHOWERS/STORMS COULD PRODUCE HEAVY RAIN.
TRAINING ECHOES WILL BE AN ISSUE ALSO. THE FRONT WILL LIKELY GET
HUNG UP BEFORE REACHING CHESHIRE COUNTY. SHOWERS/STORMS WILL DIE
OFF AFTER SUNSET AND EXPECT A FAIR AMOUNT OF FOG TO DEVELOP WITH
VISIBILITY AT OR BELOW 1/2 MILE IN MANY AREAS.
&&
.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
FOR WEDNESDAY FOG WILL LIFT AS WINDS TURN TO THE SW. EXPECT
SHOWERS AND THUNDERSTORMS TO DEVELOP IN THE AFTERNOON SOME OF
WHICH WILL DROP VERY HEAVY RAIN. PWATS UP AROUND 1.75 INCHES
DURING THE AFTERNOON. TEMPERATURES WILL ALSO CLIMB TO NEAR 90 AND
WEDNESDAY COULD BE THE FIRST DAY OF A HEAT WAVE FOR MANY. FOR
WEDNESDAY NIGHT WE ONCE AGAIN SEE FOG DEVELOP OVERNIGHT AFTER THE
CONVECTION DISSIPATES.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
OPERATIONAL MODELS AND ENSEMBLES ARE IN AGREEMENT THAT TYPICAL
SUMMERTIME BERMUDA HIGH PATTERN WILL ESTABLISH ITSELF FOR MOST IF
NOT ALL OF THE EXTENDED PERIOD. THIS GENERALLY MEANS HOT AND HUMID
CONDITIONS FOR MOST WITH LOW CHANCES FOR POP-UP SHOWERS AND
THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EARLY
EVENING HOURS. STAYED CLOSE TO MEXMOS TEMPS THROUGH THE PERIOD AS
THEY ARE THE WARMEST OF THE VARIOUS MOS PRODUCTS AND FITS CLIMO
BETTER GIVEN THE DOWNSLOPING PATTERN WITH 850MB TEMPS OF +15 TO
+20C IN PLACE. SEVERAL LOCATIONS WILL PROBABLY RECORD A 3 TO 5 DAY
HEAT WAVE DURING THIS PERIOD...WITH THE BEST CHANCES ACROSS
SOUTHERN NH AND ADJACENT WESTERN ME.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...IFR EXPECT TONIGHT IMPROVING TO VFR WEDNESDAY.
BRIEFLY IFR IN AFTERNOON SHOWERS AND TSTMS. IFR IN FOG WEDNESDAY
NIGHT.
LONG TERM /THURSDAY THROUGH SUNDAY/...ISOLATED SCATTERED SHOWERS
AND THUNDERSTORMS MAY LOWER CONDITIONS BRIEFLY IN SPOTS DURING THE
AFTERNOONS. OTHERWISE...PATCHY FOG AND HAZE WILL PROBABLY BE
PRESENT AT NIGHT EACH DAY.
&&
.MARINE...
SHORT TERM....QUIET ON THE WATERS.
LONG TERM /THURSDAY THROUGH SUNDAY/...MARGINAL SCA CONDITIONS FOR
SEAS POSSIBLE ON THE OCEAN CENTERED AROUND THURSDAY
NIGHT...OTHERWISE...NO FLAGS EXPECTED.
&&
.HYDROLOGY...
FLASH FLOOD WATCH HAS BEEN POSTED FOR PORTIONS OF SOUTHERN AND
WESTERN NEW HAMPSHIRE FOR TONIGHT. SHOWERS AND THUNDERSTORMS
DEVELOPING IN THE VICINITY OF A STALLED BACK DOOR FRONT HAVE THE
POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NHZ003-005-
007>009-013.
MARINE...NONE.
&&
SYNOPSIS...HAWLEY
NEAR TERM...KIMBLE
SHORT TERM...HAWLEY
LONG TERM...EKSTER
AVIATION...EKSTER/HAWLEY
MARINE...EKSTER/HAWLEY
HYDROLOGY...HAWLEYHazardous weather outlook, Jul 2, 2:18 PM EST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
318 PM EDT TUE JUL 2 2013
MEZ007>009-012>014-018>028-NHZ001-002-004-006-010-014-031930-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN CARROLL-SOUTHERN CARROLL-
STRAFFORD-COASTAL ROCKINGHAM-
318 PM EDT TUE JUL 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NHZ003-005-007>009-013-031930-
NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-MERRIMACK-BELKNAP-
INTERIOR ROCKINGHAM-
318 PM EDT TUE JUL 2 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>154-031930-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
318 PM EDT TUE JUL 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 2, 4:16 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
516 PM EDT TUE JUL 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD LEBANON 43.64N 72.25W
07/02/2013 GRAFTON NH STATE POLICE
ROAD WASHOUTS AND CLOSURES. EVACUATION OF SOME
COMPLEXES.
&&
EVENT NUMBER GYX1300203
MLELocal storm report, Jul 2, 4:42 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
542 PM EDT TUE JUL 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD LEBANON 43.64N 72.25W
07/02/2013 GRAFTON NH BROADCAST MEDIA
A PORTION OF SLAYTON HILL ROAD DAMAGED OR DESTROYED BY
FLASH FLOODING. ROCKS AND BOULDERS MAKING A PORTION OF
IT IMPASSABLE.
&&
EVENT NUMBER GYX1300204
MLELocal storm report, Jul 2, 5:40 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
640 PM EDT TUE JUL 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD LEBANON 43.64N 72.25W
07/02/2013 GRAFTON NH STATE POLICE
ROAD WASHOUTS AND CLOSURES. EVACUATION OF SOME
COMPLEXES.
0400 PM FLASH FLOOD LEBANON 43.64N 72.25W
07/02/2013 GRAFTON NH BROADCAST MEDIA
A PORTION OF SLAYTON HILL ROAD DAMAGED OR DESTROYED BY
FLASH FLOODING. ROCKS AND BOULDERS MAKING A PORTION OF
IT IMPASSABLE.
0400 PM FLASH FLOOD LEBANON 43.64N 72.25W
07/02/2013 GRAFTON NH EMERGENCY MNGR
PORTIONS OF ROUTE 120 AND 12A WASHED OUT.
&&
EVENT NUMBER GYX1300203 GYX1300204 GYX1300205
MLELocal storm report, Jul 2, 6:18 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
718 PM EDT TUE JUL 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD CLAREMONT 43.38N 72.35W
07/02/2013 SULLIVAN NH LAW ENFORCEMENT
VERY HEAVY RAIN CAUSED A 5 FT DEEP SINKHOLE TO DEVELOP
ON BROAD STREET.
&&
EVENT NUMBER GYX1300206
MLEFlood, Somerset
- When
- July 2, 6:45 PM EST to July 3, 7:30 AM EST
- Where
- Somerset County, 0.45 mi E of Skowhegan to 0.6 mi E of Skowhegan
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 44.769, -69.711
Heavy rain caused the flow on the Kennebec River to increase to 38,200 cfs (flood flow - 35,000 cfs) causing minor flooding along the river bank.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Hampshire, July 2, 2013$10 million · 6 events
- Tornado in South Carolina, July 2, 20139 injured · $88,000 · EF1 · 1 event
- Strong Wind in American Samoa, July 2 to 3, 2013$4.0 million · 1 event
- Flash Flooding in Vermont, July 2, 2013$325,000 · 3 events
- Flash Flood and Debris Flow in California, July 2 to 3, 2013$150,000 · 1 in hail · 6 events
- Tornado and Damaging Winds in North Carolina, July 2, 2013$115,000 · EF0 · 4 events
- Hail in Iowa, July 2, 2013$82,000 · 1 in hail · 6 events
- Hail and Damaging Wind in West Virginia, July 2, 2013$90,000 · 0.88 in hail · 3 events
- Flash Flood in New Hampshire, July 2 to 3, 2013$50,000 · 1 event
- High Wind in Nevada, July 2, 2013$50,000 · 52 kt wind · 1 event
- Lightning Strikes in Georgia, July 2, 20131 injured · $20,000 · 2 events
- Flash Flood and Hail in New Mexico, July 2, 2013$1,000 · 1.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471867.